Entanglement dynamics and quasi-periodicity in discrete quantum walks

Publication Type:
Journal Article
Journal of Modern Optics, 2012, 59 (8), pp. 710 - 720
Issue Date:
Full metadata record
We study the entanglement dynamics of discrete time quantum walks acting on bounded finite sized graphs. We demonstrate that, depending on system parameters, the dynamics may be monotonic, oscillatory but highly regular, or quasi-periodic. While the dynamics of the system are not chaotic since the system comprises linear evolution, the dynamics often exhibit some features similar to chaos such as high sensitivity to the system's parameters, irregularity and infinite periodicity. Our observations are of interest for entanglement generation, which is one primary use for the quantum walk formalism. Furthermore, we show that the systems we model can easily be mapped to optical beamsplitter networks, rendering experimental observation of quasi-periodic dynamics within reach. © 2012 Copyright Taylor and Francis Group, LLC.
Please use this identifier to cite or link to this item: